A Necessary and Sufficient Condition for the Star Decomposition of Complete Graphs

Chiang Lin, Tay Woei Shyu

Research output: Contribution to journalArticle

17 Citations (Scopus)


In this paper we prove the following result. Let m1 ≥ m2 ≥ ⋯ ≥ ml be nonnegative integers. A necessary and sufficient condition for the complete graph Kn to be decomposed into stars Sm1, Sm2, . . . , Sml is ∑ki=1 mi ≤ ∑ki=1 (n - i) for k = 1, 2, . . . , n - 1 and ∑li=1 mi = (n2).

Original languageEnglish
Pages (from-to)361-364
Number of pages4
JournalJournal of Graph Theory
Issue number4
Publication statusPublished - 1996 Dec
Externally publishedYes


ASJC Scopus subject areas

  • Geometry and Topology

Cite this